Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 15, NWS Indianapolis, IN

April 26, 2016Decatur County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 26, 2016, 3:41 PM EDT for Decatur County, Indiana. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 26, 2016, 3:41 PM EDT (19:41 UTC)
Expired
Apr 26, 2016, 4:15 PM EDT
In force
34 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Decatur County, IN

The radar

The Indianapolis radar (KIND), 86 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 26, 4:00 PM EDTHAIL 1.5Greensburg, INREPORTED VIA TWITTER FROM CBS4INDY
Apr 26, 4:01 PM EDTHAIL 0.76 S Greensburg, IN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2016-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 135 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2016-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
135 J/kg
Mixed-layer CIN
-160 J/kg
Mixed-layer LCL
1073 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
325 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

422 
WUUS53 KIND 261941
SVRIND
INC031-262015-
/O.NEW.KIND.SV.W.0015.160426T1941Z-160426T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
341 PM EDT TUE APR 26 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL DECATUR COUNTY IN CENTRAL INDIANA...

* UNTIL 415 PM EDT

* AT 340 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENSBURG...
  OR 18 MILES WEST OF BATESVILLE...MOVING EAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  GREENSBURG...MILLHOUSEN...LETTS AND NEWPOINT. 

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 132 AND 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3919 8545 3923 8562 3936 8560 3938 8530
      3927 8530
TIME...MOT...LOC 1940Z 273DEG 18KT 3930 8556 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEE/JS
2 follow-up statements
801 
WWUS53 KIND 261954
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
354 PM EDT TUE APR 26 2016

INC031-262015-
/O.CON.KIND.SV.W.0015.000000T0000Z-160426T2015Z/
DECATUR IN-
354 PM EDT TUE APR 26 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR SOUTHEASTERN DECATUR COUNTY...

AT 353 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENSBURG...OR
13 MILES WEST OF BATESVILLE...MOVING EAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
GREENSBURG...MILLHOUSEN AND NEWPOINT. 

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 133 AND 144.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3919 8545 3922 8556 3937 8550 3938 8530
      3927 8530
TIME...MOT...LOC 1953Z 279DEG 18KT 3928 8547 

HAIL...1.00IN
WIND...<50MPH
 
$$

LEE/JS
060 
WWUS53 KIND 262014
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
414 PM EDT TUE APR 26 2016

INC031-262024-
/O.EXP.KIND.SV.W.0015.000000T0000Z-160426T2015Z/
DECATUR IN-
414 PM EDT TUE APR 26 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DECATUR COUNTY
WILL EXPIRE AT 415 PM EDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTHEASTERN INDIANA.

LAT...LON 3919 8545 3922 8556 3937 8550 3938 8530
      3927 8530
TIME...MOT...LOC 2013Z 273DEG 18KT 3928 8547 

$$

LEE/JS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 2:55 PM EDT, 46 minutes earlier.

Area forecast discussion, Apr 26, 2:55 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
255 PM EDT TUE APR 26 2016

.UPDATE...
LONG TERM SECTION HAS BEEN UPDATED BELOW.

&&

.SYNOPSIS...
ISSUED AT 339 AM EDT TUE APR 26 2016

AN UNSETTLED WEATHER PATTERN WITH THE POTENTIAL FOR SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY AS A FRONTAL BOUNDARY
OSCILLATES ACROSS THE OHIO VALLEY. AFTER A BRIEF PERIOD OF DRY
WEATHER TO END THE WEEK...WETTER CONDITIONS WILL RETURN FOR THE
WEEKEND AS LOW PRESSURE TRACKS THROUGH THE REGION. AN UPPER LOW WILL
MOVE INTO THE GREAT LAKES EARLY NEXT WEEK...BRINGING COOL WET
WEATHER TO CENTRAL INDIANA.

&&

.NEAR TERM /TODAY/...
ISSUED AT 339 AM EDT TUE APR 26 2016

PARTLY CLOUDY SKIES AND BREEZY CONDITIONS ONGOING EARLY THIS MORNING
WITH SOUTHWEST WINDS REMAINING AT A STEADY 10-20MPH AS LOW PRESSURE
TRACKS THROUGH THE LOWER GREAT LAKES. MOST OF THE CONVECTION IS IN
CLOSEST PROXIMITY TO THE LOW...EXTENDING ACROSS THE EASTERN GREAT
LAKES BACK INTO NORTHEAST INDIANA. WITH WELL MIXED AIR IN THE
BOUNDARY LAYER...TEMPS HAVE NOT MOVED MUCH SO FAR DURING THE
OVERNIGHT...WITH 07Z TEMPS GENERALLY IN THE MID AND UPPER 60S.

PRIMARY FOCUS FOR TODAY IS ON THE POTENTIAL FOR REDEVELOPING
CONVECTION WHILE SIFTING THROUGH THE MODEL SUITE WHICH CONTINUES TO
CARRY POOR RUN TO RUN CONTINUITY. HAVE LEANED MUCH CLOSER TO THE HI-
RES GUIDANCE /HRRR-WRF-4KM NAM/ FOR TIMING CONVECTIVE DEVELOPMENT
AND LOCATION OF GREATEST COVERAGE LATER TODAY.

COLD FRONT EXTENDS W/SW ACROSS NW INDIANA AND NORTH CENTRAL ILLINOIS
FROM THE SURFACE LOW CURRENTLY OVER SOUTHEAST MICHIGAN. MOST OF THE
FORCING ALOFT IS IN THE VICINITY OF THE SURFACE WAVE WITH THE LOW
LEVEL JET ALREADY DEPARTING INTO THE EASTERN GREAT LAKES. THIS HAS
RESULTED IN CONVECTION REMAINING ISOLATED AT BEST WITH LITTLE TO
FIRE OFF OF BACK TO THE NORTHWEST OF THE AREA SO FAR THIS MORNING.
FURTHERMORE...MODELS HAVE NOT HANDLED THE PRESENCE OF THE DRIER
AIRMASS OVER CENTRAL INDIANA WELL AT ALL...CONSISTENTLY TRYING TO
ADVECT LOW LEVEL MOISTURE INTO THE REGION FASTER THAN WHAT IS
ACTUALLY OCCURRING. MESOANALYSIS SHOWS THIS VERY CLEARLY WITH A
BORDERLINE HOSTILE ENVIRONMENT PRESENT OVER THE FORECAST AREA
HIGHLIGHTED BY DEWPOINTS PRIMARILY IN THE LOWER/MID 50S AND AN
ABUNDANCE OF CONVECTIVE INHIBITION. AS A RESULT...EVEN SHOWERS HAVE
HAD A DIFFICULT TIME MAKING IT INTO THE REGION SO FAR EARLY THIS
MORNING.

WHILE CONVECTIVE INHIBITION WILL SLOWLY DIMINISH THROUGH THE MORNING
AS MOISTURE SLOWLY INCREASES...HAVE A HARD TIME JUSTIFYING ANY
HIGHER THAN A 20 POP WITH RIDGING ALOFT DEVELOPING. THE PRESENCE OF
THE FRONTAL BOUNDARY SLIPPING SOUTH INTO THE NORTHERN HALF OF THE
FORECAST AREA BY LATE MORNING REALLY IS THE ONLY FEATURE LIKELY TO
PRODUCE ANYTHING OF SUBSTANCE THROUGH MIDDAY.

AS THE FRONT SHIFTS INTO THE SOUTHERN HALF OF THE FORECAST AREA THIS
AFTERNOON HOWEVER...THE SETUP WILL BECOME MUCH MORE CONDUCIVE FOR
THUNDERSTORMS AS MOISTURE POOLS ALONG THE BOUNDARY AND THE AIRMASS
BECOMES MODESTLY UNSTABLE WITH STEEPENING LAPSE RATES. A WAVE ALOFT
THAT IS CURRENTLY GENERATING INITIAL CONVECTIVE DEVELOPMENT IN THE
MISSOURI VALLEY EARLY THIS MORNING WILL ROUND THE UPPER RIDGE AND
SWING INTO THE REGION BY LATE AFTERNOON. THIS FEATURE WILL ADD SOME
FORCING FOR MORE ORGANIZED CONVECTIVE DEVELOPMENT WITH BULK OF THE
HI-RES GUIDANCE ALL CAPTURING AREAS OF THUNDERSTORMS DEVELOPING AND
BECOMING MOST NUMEROUS ALONG AND SOUTH OF I-70. WILL CONTINUE WITH
HIGHEST POPS IN THESE AREAS...TAPERING OFF QUICKLY OVER NORTHERN
COUNTIES AS DRIER AIR FILTERS IN NORTH OF THE FRONT. LACK OF MORE
APPRECIABLE BL SHEAR AND UNIMPRESSIVE BOUNDARY LAYER FLOW SUPPORT
MORE OF A MULTICELLULAR MODE TO STORMS WITH PULSING INTENSITY. COULD
SEE STRONGER STORMS PRODUCE HAIL AND BRIEF WIND GUSTS BUT OVERALL
EXPECT STORMS TO REMAIN SUBSEVERE INTO THE EVENING.

TEMPS...CONSIDERING THE WARMER START THIS MORNING WHICH MOST OF THE
MODELS HAVE MISSED...AND THE POTENTIAL FOR SUN AND QUICK HEATING
THROUGH THE FIRST HALF OF THE DAY...TRENDED HIGH TEMPS TOWARDS
HRRR/4KM NAM WHICH PLACE MOST AREAS AT OR A COUPLE DEGREES WARMER
THAN MOS. EXPECT MID 70S NORTH TO LOWER 80S SOUTH.

&&

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
ISSUED AT 339 AM EDT TUE APR 26 2016

FORECAST CHALLENGES FOCUS ON PRECIP CHANCES THROUGH MUCH OF THE
PERIOD...AND POTENTIAL IMPACTS TO TEMPS AS LOCATION OF THE
OSCILLATING FRONTAL BOUNDARY WILL CREATE SHARP GRADIENTS FROM NORTH
TO SOUTH ACROSS THE FORECAST AREA AT TIMES.

CONVECTION LIKELY TO BE ONGOING AT 00Z THIS EVENING NEAR THE FRONTAL
BOUNDARY OVER THE SOUTHERN HALF OF THE FORECAST AREA. THE BOUNDARY
WILL CONTINUE TO PRESS INTO FAR SOUTHERN INDIANA LATE TONIGHT AIDED
BY BROAD HIGH PRESSURE OVER THE NORTHERN GREAT LAKES. ANY SCATTERED
CONVECTION WILL SHIFT TO THE LOWER WABASH VALLEY AND PERHAPS FAR
SOUTHERN ROW OF COUNTIES AFTER MIDNIGHT AS E/NE FLOW BRINGS DRIER
AIR BACK SOUTH INTO MUCH OF THE REGION. SHALLOW LAYER OF COOLER AIR
IN THE NEAR SURFACE LAYER WILL LEAD TO A SHARP INVERSION DEVELOPING
LATE TONIGHT AND CONTINUING INTO WEDNESDAY MORNING. THIS WILL LIKELY
MANIFEST AS A THICK LAYER OF STRATUS AND WILL CONTINUE WITH MOSTLY
CLOUDY SKIES ACROSS MUCH OF THE AREA.

FOCUS WILL SHIFT TO THE DEEP UPPER LOW AND ATTENDANT SURFACE WAVE
LIFTING NORTH THROUGH THE CENTRAL PLAINS WEDNESDAY MORNING. THIS
WILL PROMPT THE BOUNDARY TO LIFT BACK NORTH AS A WARM FRONT WHILE
THE LOW PRESSURE OCCLUDES OVER THE MISSOURI VALLEY. THESE FEATURES
WILL BE THE PRIMARY CATALYSTS IN THE POTENTIAL SIGNIFICANT SEVERE
WEATHER EXPECTED LATE TODAY AND TONIGHT OVER THE CENTRAL AND
SOUTHERN PLAINS. THAT ACTIVITY IS LIKELY TO COALESCE INTO A LINE OR
LINES OF WEAKER CONVECTION OVERNIGHT INTO WEDNESDAY MORNING AS IT
PRESSES EAST INTO THE MID MISSISSIPPI VALLEY AND LOWER OHIO VALLEY.

REMNANTS FROM THESE STORMS WILL GET DRAWN INTO THE REGION BY
WEDNESDAY AFTERNOON AS THE WARM FRONT LIFTS NORTH...AND MAY EVEN SEE
SOME RESTRENGTHENING OF STORMS LATE DAY IN THE LOWER WABASH VALLEY
WHERE ACTIVITY HAS BEST CHANCE TO BECOME SURFACE BASED IN THE WARM
SECTOR. NICE DIFFLUENCE ALOFT WILL HELP TO ENHANCE CONVECTIVE
COVERAGE WITH RAIN AND STORMS BECOMING WIDESPREAD FROM LATE
AFTERNOON INTO WEDNESDAY NIGHT. WILL CONTINUE WITH HIGH POPS ACROSS
THE FORECAST AREA AS A RESULT.

THE OCCLUDING SURFACE LOW WILL KICK OUT INTO THE REGION THURSDAY AS
THE UPPER LOW OPENS UP AND TRACKS INTO THE GREAT LAKES. DEEPER
MOISTURE AND BETTER FORCING SUPPORTS CARRYING BEST CHANCE POPS
ACROSS THE NORTHEAST HALF OF THE FORECAST AREA THURSDAY. SCATTERED
SHOWERS WILL GRADUALLY END THURSDAY EVENING AS THE LOW MOVES AWAY TO
THE EAST AND UPPER RIDGING QUICKLY EXPANDS INTO THE OHIO VALLEY.

TEMPS...WITH THE FRONT IN SOUTHERN COUNTIES WEDNESDAY...EXPECT A
FAIRLY SHARP TEMP GRADIENT FROM THE LOWER 60S IN THE NORTHEAST TO
THE MID 70S IN THE LOWER WABASH VALLEY. WARMER TEMPS EXPECTED
THURSDAY AND FAR SOUTHERN COUNTIES MAY MAKE A RUN AT 80 DEGREES WITH
MORE SUNSHINE AND ONLY WIDELY SCATTERED CONVECTION ANTICIPATED. AN
OVERALL MODEL BLEND CAPTURED THIS THINKING WELL. GENERALLY TRENDED
TOWARDS WARMER MAVMOS FOR LOWS THROUGH THE PERIOD.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
ISSUED AT 255 PM EDT TUE APR 26 2016

MODELS ARE IN PRETTY GOOD AGREEMENT AND WILL GO WITH A BLEND FOR
MOST ITEMS.

ALL MODELS SPREAD RAIN INTO SOUTHWEST INDIANA LATE FRIDAY NIGHT AND
THEN THE REST OF THE WEEKEND LOOKS QUIET WET AS LOW PRESSURE
OVER EASTERN KANSAS AND OKLAHOMA FRIDAY EVENING MOVEES EAST ACROSS
SOUTHERN INDIANA AND THE OHIO VALLEY BY SUNDAY.  DOWNPLAYED THUNDER
CHANCES SATURDAY AS SOUNDINGS ARE FAIRLY STABLE THEN...EXCEPT FOR THE
SOUTHWEST.  OTHERWISE...THE REST OF THE WEEKEND WILL SEE SHOWERS AND
A CHANCE OF THUNDERSTORMS.  THE 12Z EURO IS A LITTLE SLOWER IN MOVING THE
LOW PRESSURE SYSTEM TO THE EAST AND WILL KEEP LIKELY POPS OVER EASTERN
SECTIONS SUNDAY EVENING.

MONDAY AND TUESDAY WILL SEE LOW CHANCES OF SHOWERS AS ONE LOW PRESSURE
MOVES ON TO THE EAST.    I HAVE LOW CONFIDENCE THERE WILL BE MUCH OF
ANYTHING TUESDAY AS THE NEW EURO AND GFS ARE DRY.  HOWEVER WILL COMPROMISE
SOME WITH SUPERBLEND AND KEEP LOW RAIN CHANCES MOST AREAS.

CONCERNING TEMPERATURESS STAYED CLOSE TO SUPER BLEND NUMBERS WITH
HIGHS IN THE 60S...EXCEPT LOWER 70S SOUTH AROUND SUNDAY.  LOWS WILL BE IN THE
50S SATURDAY AND SUNDAY NIGHT AND 40S NORTH TO LOWER 50S SOUTH OTHER PERIODS.

&&

.AVIATION /DISCUSSION FOR THE 261800Z TAF ISSUANCE/...
ISSUED AT 105 PM EDT TUE APR 26 2016

FLIGHT CONDITIONS WILL GRADUALLY BECOME MVFR WITH SHOWERS AND THUNDERSTORMS
BY LATE AFTERNOON AND MVFR CEILINGS WITH STRATUS OVERNIGHT.

A COLD FRONT OVER THE NORTHERN PORTIONS OF CENTRAL INDIANA WILL MOVE
SOUTHWARD AS A THUNDERTORMS COMPLEX OVER MISSOURI MOVES OUR WAY.  THIS
COMPLEX WILL REACH CENTRAL AND SOUTHERN SECTIONS OF CENTRAL INDIANA
LATE THIS AFTERNOON AND CONTINUE TO ABOUT 01Z-02Z THIS EVENING.
WILL MENTION TEMPO TSRA KIND AND KHUF SOUTHWARD.  AFTER THAT COULD SEE A
PERIOD OF VFR...BUT AREAS OF STRATUS WILL MOVE IN OVERNIGHT WITH GENERALLY
MVFR CEILINGS LATE TONIGHT ON.

SHOWERS AND A FEW THUNDERSTORMS WILL SPREAD BACK INTO WESTERN AND SOUTHERN
SECTIONS BY LATE MORNING AND ELSEWHERE AFTER 18Z AS A LOW PRESSURE
SYSTEM OVER THE PLAINS MOVES SLOWLY EASTWARD.

WINDS WILL REMAIN LIGHT OVER SOUTHERN SECTIONS AND BECOME NORTHEAST 5 TO 10
KNOTS ELSEWHERE TONIGHT AND EAST ON WEDNESDAY.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SYNOPSIS...RYAN
NEAR TERM...RYAN
SHORT TERM...RYAN
LONG TERM....JH
AVIATION...JH
Hazardous weather outlook, Apr 26, 3:53 AM EDT, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
353 AM EDT TUE APR 26 2016

INZ021-028>031-035>049-051>057-271000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE
353 AM EDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN.

TIMING: MOST NUMEROUS THIS AFTERNOON AND EVENING.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION
TODAY...WITH SHOWERS AND THUNDERSTORMS DEVELOPING PRIMARILY THIS
AFTERNOON AND EVENING. AS THE COLD FRONT MOVES INTO FAR SOUTHERN
INDIANA TONIGHT...MOST OF THE RAIN AND STORMS WILL SHIFT SOUTH
WITH DRIER AND COOLER AIR OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY
NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SEVERE STORMS
ARE NOT EXPECTED. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL ARE THREATS FROM ANY THUNDERSTORM.

DISCUSSION: THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO
VALLEY THROUGH THURSDAY WITH CONTINUED THREATS FOR RAIN AND
STORMS. LOW PRESSURE WILL TRACK INTO THE REGION OVER THE WEEKEND
WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

INZ060>065-067>072-271000-
SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-
LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...BLOOMINGTON...COLUMBUS...VINCENNES...
BEDFORD...SEYMOUR
353 AM EDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: SCATTERED TO NUMEROUS THUNDERSTORMS.

HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...GUSTY WINDS...HAIL.

TIMING: MOST NUMEROUS THIS AFTERNOON AND EVENING.

DISCUSSION: A COLD FRONT WILL MOVE SOUTH THROUGH THE REGION
TODAY...EVENTUALLY SETTLING OVER FAR SOUTHERN INDIANA TONIGHT.
SHOWERS AND THUNDERSTORMS WILL DEVELOP PRIMARILY THIS AFTERNOON
AND EVENING...BECOMING MORE SCATTERED OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE WEDNESDAY THROUGH THURSDAY
NIGHT...AND AGAIN SATURDAY NIGHT THROUGH MONDAY. SEVERE STORMS
ARE NOT EXPECTED. CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY
RAINFALL ARE THREATS FROM ANY THUNDERSTORM.

DISCUSSION: THE FRONTAL BOUNDARY WILL REMAIN ACROSS THE OHIO
VALLEY THROUGH THURSDAY WITH CONTINUED THREATS FOR RAIN AND
STORMS. LOW PRESSURE WILL TRACK INTO THE REGION OVER THE WEEKEND
WITH A RENEWED THREAT FOR SHOWERS AND EMBEDDED THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO MONITOR THE LATEST FORECASTS IN CASE
THE THREAT FOR SEVERE STORMS INCREASES TODAY OR WEDNESDAY.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

RYAN

In the hours before

Special weather statement, Apr 26, 3:14 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT TUE APR 26 2016

INZ030-036-037-262000-
CLINTON IN-MONTGOMERY IN-BOONE IN-
314 PM EDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BOONE...EAST CENTRAL
MONTGOMERY AND SOUTH CENTRAL CLINTON COUNTIES UNTIL 400 PM EDT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CRAWFORDSVILLE...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LEBANON...THORNTOWN...DARLINGTON...ADVANCE AND ULEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3998 8688 4007 8690 4025 8646 3996 8639
TIME...MOT...LOC 1913Z 258DEG 13KT 4004 8685

LEE/JS
Special weather statement, Apr 26, 3:15 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
315 PM EDT TUE APR 26 2016

INZ044-045-052-262000-
CLAY IN-PARKE IN-PUTNAM IN-
315 PM EDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PUTNAM...SOUTHEASTERN
PARKE AND NORTH CENTRAL CLAY COUNTIES UNTIL 400 PM EDT...

AT 315 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTH OF BRAZIL...OR 18 MILES NORTHEAST OF TERRE HAUTE...MOVING
EAST AT 15 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENCASTLE...CLOVERDALE...FILLMORE...CARBON...REELSVILLE AND LENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3958 8718 3971 8717 3976 8673 3949 8675
TIME...MOT...LOC 1915Z 272DEG 14KT 3964 8711

LEE/JS
Special weather statement, Apr 26, 3:17 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
317 PM EDT TUE APR 26 2016

INZ056-057-064-065-262000-
RUSH IN-BARTHOLOMEW IN-SHELBY IN-DECATUR IN-
317 PM EDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BARTHOLOMEW...
SOUTHEASTERN RUSH...DECATUR AND SOUTHEASTERN SHELBY COUNTIES UNTIL
400 PM EDT...

AT 317 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES WEST OF GREENSBURG...OR 13 MILES SOUTH OF SHELBYVILLE...MOVING
EAST AT 15 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GREENSBURG...ADAMS...HOPE...MILFORD...GENEVA...ST. PAUL...HARTSVILLE...LAKE
SANTEE...NEWPOINT...BURNEY...SANDUSKY AND CLARKSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3923 8538 3928 8577 3944 8574 3949 8530
      3927 8530
TIME...MOT...LOC 1917Z 272DEG 14KT 3934 8570

LEE/JS
Local storm report, Apr 26, 3:32 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
332 PM EDT TUE APR 26 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             5 NW NOBLESVILLE        40.11N  86.10W
04/26/2016  M0.50 INCH       HAMILTON           IN   TRAINED SPOTTER

&&

JAS
Special weather statement, Apr 26, 3:35 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
335 PM EDT TUE APR 26 2016

INZ038>040-262015-
MADISON IN-HAMILTON IN-TIPTON IN-
335 PM EDT TUE APR 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR MADISON...CENTRAL HAMILTON AND
SOUTHEASTERN TIPTON COUNTIES UNTIL 415 PM EDT...

AT 335 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NOBLESVILLE...OR 20 MILES WEST OF ANDERSON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ANDERSON...NOBLESVILLE...ELWOOD...ALEXANDRIA...WESTFIELD...CICERO...
PENDLETON...CHESTERFIELD...LAPEL...EDGEWOOD...FRANKTON...ARCADIA...
SUMMITVILLE...ATLANTA...ORESTES...WOODLAWN HEIGHTS...COUNTRY CLUB
HEIGHTS...RIVER FOREST AND MORSE RESERVOIR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3998 8558 4002 8617 4021 8619 4035 8560
TIME...MOT...LOC 1935Z 258DEG 19KT 4010 8608

LEE/JS

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 3:14 PM EDTSpecial Weather StatementINDBoone, Montgomery46 min
Apr 26, 3:15 PM EDTSpecial Weather StatementINDPutnam45 min
Apr 26, 3:17 PM EDTSpecial Weather StatementINDDecatur43 min
Apr 26, 3:35 PM EDTSpecial Weather StatementINDHamilton, Madison40 min
Apr 26, 4:05 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan25 min
Apr 26, 4:08 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison37 min
Apr 26, 4:27 PM EDTSevere Thunderstorm WarningINDHendricks, Johnson, Marion, Morgan33 min
Apr 26, 4:34 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush41 min
Apr 26, 4:39 PM EDTSevere Thunderstorm WarningINDMorgan, Putnam36 min
Apr 26, 4:46 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo29 min
Apr 26, 4:51 PM EDTSevere Thunderstorm WarningINDJohnson, Marion, Shelby24 min
Apr 26, 4:58 PM EDTSevere Thunderstorm WarningINDHancock, Rush, Shelby47 min
Apr 26, 5:13 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Rush26 min
Apr 26, 5:15 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vermillion, Vigo45 min
Apr 26, 5:26 PM EDTAreal Flood AdvisoryINDShelby2 hr
Apr 26, 5:37 PM EDTAreal Flood AdvisoryINDVermillion3 hr
Apr 26, 5:51 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jennings, Rush, Shelby24 min
Apr 26, 6:13 PM EDTSevere Thunderstorm WarningINDDecatur32 min
Apr 26, 6:16 PM EDTAreal Flood WarningINDClay, Morgan, Owen, Putnam, Vigo3 hr
Apr 26, 6:28 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Martin, Sullivan32 min
Apr 26, 7:25 PM EDTTornado Warning Tornado observedINDGreene, Monroe, Owen35 min
Apr 26, 7:37 PM EDTAreal Flood WarningINDBrown, Greene, Monroe, Owen3 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.